Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

 
 

 

On some properties of asymptotic quasi-inverse functions


Authors: V. V. Buldygin, O. I. Klesov and J. G. Steinebach
Translated by: The authors
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 77 (2007).
Journal: Theor. Probability and Math. Statist. 77 (2008), 15-30
MSC (2000): Primary 26A12; Secondary 26A48
DOI: https://doi.org/10.1090/S0094-9000-09-00744-3
Published electronically: January 14, 2009
MathSciNet review: 2432769
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A characterization of normalizing functions connected with the limiting behavior of ratios of asymptotic quasi-inverse functions is discussed. For nondecreasing functions, conditions are obtained that are necessary and sufficient for their asymptotic quasi-inverse functions to belong to the class of (so-called) $ O$-regularly varying functions or to some of its subclasses.


References [Enhancements On Off] (What's this?)

  • 1. S. Aljančić and D. Arandelović, $ O$-regularly varying functions, Publ. Inst. Math. (Beograd) (N.S.) 22 (36) (1977), 5-22. MR 0466438 (57:6317)
  • 2. V. G. Avakumović, Über einen O-Inversionssatz, Bull. Int. Acad. Youg. Sci. 29 -30 (1936), 107-117.
  • 3. N. K. Bari and S. B. Stechkin, Best approximation and differential properties of two conjugate functions, Trudy Mosk. Mat. Obsch. 5 (1956), 483-522. (Russian) MR 0080797 (18:303e)
  • 4. S. M. Berman, Sojourns and extremes of a diffusion process on a fixed interval, Adv. Appl. Prob. 14 (1982), 811-832. MR 677558 (84d:60113)
  • 5. S. M. Berman, The tail of the convolution of densities and its application to a model of HIV-latency time, Ann. Appl. Prob. 2 (1992), 481-502. MR 1161063 (94b:60020)
  • 6. N. H. Bingham and C. M. Goldie, Extensions of regular variation, I, II, Proc. London. Math. Soc. 44 (1982), 473-534. MR 656246 (83m:26004a)
  • 7. N. H. Bingham, C. M. Goldie, and J. L. Teugels, Regular Variation, Cambridge University Press, Cambridge, 1987. MR 898871 (88i:26004)
  • 8. V. V. Buldygin, O. I. Klesov, and J. G. Steinebach, Properties of a subclass of Avakumović functions and their generalized inverses, Ukrain. Math. J. 54 (2002), 179-206. MR 1952816 (2003i:60044)
  • 9. V. V. Buldygin, O. I. Klesov, and J. G. Steinebach, On factorization representations for Avakumović-Karamata functions with nondegenerate groups of regular points, Anal. Math. 30 (2004), 161-192. MR 2093756 (2005f:26029)
  • 10. V. V. Buldygin, O. I. Klesov, and J. G. Steinebach, On some properties of asymptotically quasi-inverse functions and their applications I, Teor. Imov. Mat. Stat. 70 (2004), 9-25; English transl. in Theory Probab. Math. Statist. 70 (2005), 11-28. MR 2109819 (2005i:26005)
  • 11. V. V. Buldygin, O. I. Klesov, and J. G. Steinebach, On some properties of asymptotically quasi-inverse functions and their applications II, Teor. Imov. Mat. Stat. 71 (2004), 34-48; English transl. in Theory Probab. Math. Statist. 71 (2005), 37-52. MR 2144319 (2006d:26002)
  • 12. V. V. Buldygin, O. I. Klesov, and J. G. Steinebach, The PRV property of functions and the asymptotic behavior of solutions of stochastic differential equations, Teor. Imov. Mat. Stat. 72 (2005), 10-23; English transl. in Theory Probab. Math. Statist. 72 (2006), 11-25. MR 2168132 (2006e:60079)
  • 13. V. V. Buldygin, O. I. Klesov, and J. G. Steinebach, On some extensions of Karamata's theory and their applications, Publ. Inst. Math. (Beograd) (N.S.) 80(94) (2006), 59-96. MR 2281907 (2007j:26001)
  • 14. D. B. H. Cline, Intermediate regular and $ \Pi$-variation, Proc. London Math. Soc. 68 (1994), 594-616. MR 1262310 (95c:26001)
  • 15. D. Djurčić, $ O$-regularly varying functions and strong asymptotic equivalence, J. Math. Anal. Appl. 220 (1998), 451-461. MR 1614959 (99c:26002)
  • 16. D. Djurčić and A. Torgašev, Strong asymptotic equivalence and inversion of functions in the class $ K_c$, J. Math. Anal. Appl. 255 (2001), 383-390. MR 1815787 (2001m:26005)
  • 17. D. Drasin and E. Seneta, A generalization of slowly varying functions, Proc. Amer. Math. Soc. 96 (1986), no. 3, 470-472. MR 822442 (87d:26002)
  • 18. W. Feller, One-sided analogues of Karamata's regular variation, L'Enseignement Math. 15 (1969), 107-121. MR 0254905 (40:8112)
  • 19. I. V. Grinevich and Yu. S. Khokhlov, The domains of attraction of semistable laws, Teor. Veroyatnost. Primenen. 40 (1995), no. 2, 417-422; English transl. in Theory Probab. Appl. 40 (1995), no. 2, 361-366. MR 1346477 (96k:60035)
  • 20. A. Gut, O. Klesov, and J. Steinebach, Equivalences in strong limit theorems for renewal counting processes, Statist. Probab. Lett. 35 (1997), 381-394. MR 1483025 (98m:60043)
  • 21. L. de Haan and U. Stadtmüller, Dominated variation and related concepts and Tauberian theorems for Laplace transformations, J. Math. Anal. Appl. 108 (1985), 344-365. MR 793651 (86k:44002)
  • 22. J. Karamata, Sur un mode de croissance régulière des fonctions, Mathematica (Cluj) 4 (1930), 38-53.
  • 23. J. Karamata, Sur un mode de croissance régulière. Théorèmes fondamenteaux, Bull. Soc. Math. France 61 (1933), 55-62. MR 1504998
  • 24. J. Karamata, Bemerkung über die vorstehende Arbeit des Herrn Avakumović, mit näherer Betrachtung einer Klasse von Funktionen, welche bei den Inversionssätzen vorkommen, Bull. Int. Acad. Youg. Sci. 29-30 (1936), 117-123.
  • 25. O. Klesov, Z. Rychlik, and J. Steinebach, Strong limit theorems for general renewal processes, Theory Probab. Math. Statist. 21 (2001), 329-349. MR 1911442 (2003j:60120)
  • 26. B. H. Korenblyum, On the asymptotic behaviour of Laplace integrals near the boundary of a region of convergence, Dokl. Akad. Nauk. USSR (N.S.) 104 (1956), 173-176. MR 0074550 (17:605a)
  • 27. W. Matuszewska, On a generalization of regularly increasing functions, Studia Math. 24 (1964), 271-279. MR 0167574 (29:4846)
  • 28. W. Matuszewska and W. Orlicz, On some classes of functions with regard to their orders of growth, Studia Math. 26 (1965), 11-24. MR 0190273 (32:7686)
  • 29. S. Resnick, Extreme Values, Regular Variation, and Point Processes, Springer-Verlag, New York, 1987. MR 900810 (89b:60241)
  • 30. B. A. Rogozin, A Tauberian theorem for increasing functions of dominated variation, Sibirsk. Matem. Zh. 43 (2002), 442-445; English transl. in Siberian Math. J. 43 (2002), 353-356. MR 1902831 (2003f:40010)
  • 31. E. Seneta, Regularly Varying Functions, Springer-Verlag, Berlin, 1976. MR 0453936 (56:12189)
  • 32. U. Stadtmüller and R. Trautner, Tauberian theorems for Laplace transforms, J. Reine Angew. Math. 311/312 (1979), 283-290. MR 549970 (81f:44006)
  • 33. U. Stadtmüller and R. Trautner, Tauberian theorems for Laplace transforms in dimension $ D>1$, J. Reine Angew. Math. 323 (1981), 127-138. MR 611447 (82i:44001)
  • 34. A. L. Yakymiv, Asymptotics properties of the state change points in a random record process, Teor. Veroyatnost. Primenen. 31 (1986), 577-581; English transl. in Theory Probab. Appl. 31 (1987), 508-512. MR 866880 (88b:60093)
  • 35. A. L. Yakymiv, Asymptotics of the probability of nonextinction of critical Bellman-Harris branching processes, Proc. Steklov Inst. Math. 4 (1988), 189-217. MR 0840684 (88d:60221)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 26A12, 26A48

Retrieve articles in all journals with MSC (2000): 26A12, 26A48


Additional Information

V. V. Buldygin
Affiliation: Department of Mathematical Analysis and Probability Theory, National Technical University of Ukraine “KPI”, Peremogy Avenue 37, Kyiv 03056, Ukraine
Email: valbuld@comsys.ntu-kpi.kiev.ua

O. I. Klesov
Affiliation: Department of Mathematical Analysis and Probability Theory, National Technical University of Ukraine “KPI”, Peremogy Avenue 37, Kyiv 03056, Ukraine
Email: klesov@math.uni-paderborn.de

J. G. Steinebach
Affiliation: Universität zu Köln, Mathematisches Institut, Weyertal 86–90, D–50931 Köln, Germany
Email: jost@math.uni-koeln.de

DOI: https://doi.org/10.1090/S0094-9000-09-00744-3
Received by editor(s): December 25, 2006
Published electronically: January 14, 2009
Additional Notes: This work was partially supported by Deutsche Forschungsgemeinschaft under DFG grants 436 UKR 113/41/0-3 and 436 UKR 113/68/0-1
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society